MAUDE Adverse Event Report: COVIDIEN(IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN(IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cine image analysis summary: the hawkone was not received for evaluation.No ancillary devices from the procedure were received for evaluation.A single cine image was received for evaluation.The single image is of the targeted vessel, the left mid popliteal artery.A guidewire could be seen running the length of artery image.The hawkone 7f directional atherectomy device was not seen in the image.No image of the hawkone 7f directional atherectomy device was provided.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a 7f hawkone with a non-medtronic 7fr sheath and a non-medtronic 0.014 guide wire as per the ifu to treat a 60% stenotic lesion in the left mid popliteal artery.The lesion was reported as 80mm in length, plaque and having little calcification.The vessel diameter was reported as 6mm.It was reported that during the procedure the physician encountered difficulty removing the device from the patient and damage was observed to the side of the catheter with plaque build up.The physician was unable to flush the tissue.The procedure was completed using angioplasty.No patient harm was reported.
 
Additional Manufacturer Narrative
Product analysis: the hawkone was returned for evaluation.It was not connected to a cutter driver.No ancillary devices were included.A visual inspection was completed and a hole to the tecothane was observed approximately 2cm distal of the cutter window.At the location of the hole was the rim of the cutter assembly.The location of the hole was on the top plain of the coiled housing opposite the guidewire tubing.The hole and tecothane material flared outward in a distal direction.The coils showed uneven pacing at the location of the hole showing signs of compression.At the hole the housing was bent at an approximate 45 degree angle.The observed hole is an area where biological debris collected and within the compact stroke (2.2cm distal the cutter window) of the hawkone.Functional testing was not performed due to the risk of likely causing additional damage to the coiled housing where the damage was observed.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN(IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key7620784
Report Number2183870-2018-00339
Device Sequence Number1383643
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2019
Device Catalogue NumberH1-LS
Device Lot NumberA363070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight113